Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 73, NWS Fort Worth, TX

June 26, 2004Robertson County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 26, 2004, 9:46 PM CDT for Robertson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2004, 9:46 PM CDT (02:46 UTC)
Expired
Jun 27, 2004, 12:45 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Robertson County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2004-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2004-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
111 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1049 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 270247
FFWFTW
TXC395-270545-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
946 PM CDT SAT JUN 26 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ROBERTSON COUNTY IN SOUTH CENTRAL TEXAS

* UNTIL 1245 AM CDT

* AT 946 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY       
  HEAVY RAIN OVER CALVERT...MOVING NORTHEAST AT 15 MPH.  HEAVY 
  RAIN WILL FALL IN NORTHERN PARTS OF THE COUNTY THAT HAVE ALREADY
  RECEIVED 4 TO 6 INCHES OF RAIN EARLIER TODAY.  

* OTHER LOCATIONS IN THE WARNING INCLUDE BREMOND...FRANKLIN AND
  HEARNE

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3111 9682 3074 9661 3100 9628 3135 9634

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 9:22 PM CDT, 24 minutes earlier.

Area forecast discussion, Jun 26, 9:22 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
922 PM CDT SAT JUN 26 2004

TONIGHTS CONVECTION WILL BE CONCENTRATED NEAR THE CORE OF THE UPPER
CIRCULATION.  CENTER CURRENTLY NEAR WACO AND DRIFTING EAST-NORTHEAST
SLOWLY.  HAVE PLACED THE HIGHEST POPS JUST NORTH AND EAST OF THE
CENTER FOR TONIGHT.  FLOOD WATCH WILL CONTINUE AS 1-3 INCH AMOUNTS
ARE POSSIBLE ALONG THUNDERSTORM PATHS.  SYSTEM SHOULD BE MOVING INTO
EAST TEXAS SUNDAY MORNING...AND POPS ARE TRIMMED DURING THE DAY
ACCORDINGLY...BUT THE ATMOSPHERE WILL REMAIN UNSTABLE WITH A WEAK
TROUGH ALOFT SO WE DO EXPECT SLOW MOVING EFFICIENT RAIN PRODUCERS TO
REDEVELOP SUNDAY. 75
&&

.AVIATION...
640 PM.
UPPER LOW SOUTHWEST OF WACO WILL MOVE VERY SLOWLY NORTHEAST OVER THE
NEXT 24 HOURS.  EXPECT BANDS OF PRECIPITATION TO WEAKEN AFTER SUNSET
BUT TO REFORM NEAR THE CENTER OF THE CIRCULATION OVERNIGHT.  THESE
STORMS SHOULD IMPACT WACO BUT REMAIN SOUTH OF THE METROPLEX TAF
SITES.  THE UPPER LOW WILL LIFT NORTHEAST ON SUNDAY AND
PRECIPITATION AREAS SHOULD ALSO MOVE TO THE EAST.  VFR CEILINGS THIS
EVENING WILL LOWER TO MVFR OVERNIGHT AND REMAIN MVFR THROUGH MIDDAY
SUNDAY.  A LIGHT NORTHEAST WIND WILL PREVAIL OVERNIGHT AND SUNDAY
MORNING AT SPEEDS LESS THAN 10 KNOTS.
&&

.SHORT TERM...
240 PM.
WET...ESPECIALLY THROUGH SUN AFTN. PESKY MID LVL LOW/WEAK TROUGH
CONTS CENTERED NEAR LAMPASAS WITH SPOKES OF ENERGY ROTATING AROUND
IT THAT HAS IGNITED SCATTERED SHOWERS/STORMS...SOME WITH VERY HEAVY
RAIN ACROSS PERIPHERY OF AREA THAT SAW THE VERY HEAVY RAINFALL THIS
MORNING FROM LAMPASAS...TO WACO AND MARLIN/FAIRFIELD...WITH SOME
REDEVELOPMENT THIS AREA AS MIXING HAS ALLOWED SOME HEATING OF VERY
MOIST AIRMASS. ETA SEEMS TO HAVE MORE REALISTIC HANDLE ON INITIAL
SHORTWAVE AND LIKE SLOWER NEWD MOVEMENT THROUGH SUN AFTN WITH
RELATIVELY WEAK STEERING FLOW ALOFT. GFS LOOKS TOO FAST HERE.

AN INVERTED TROUGH/WEAK SFC LO TO DEVELOP OVER SE ZONES...THEN TRACK
NEWD TOWARD ARKLATEX BY 00Z MON...SHORTWAVE DEPARTS IN THAT
DIRECTION. H7-H3 Q-VECTOR FIELDS TEND TO HAVE BEST CONVERGENT FIELDS
ALONG THIS TRACK AS WELL AND INTERACT WITH NUMEROUS BOUNDARIES LEFT
OVER FROM PAST SEVERAL DAYS...PARTICULARLY ALONG/E OF I-35 WHERE
DEEPEST MOISTURE IS SITUATED IN DEEPER SLY COMPONENT ALOFT. WILL
TRIM CURRENT WATCH TO REMOVE FAR WRN COUNTIES AS ACTIVITY THAT WAY
SHOULD BE MUCH MORE ISOLD-SCT AS SUBSIDENCE FILLS IN BEHIND
CURRENT SHORTWAVE. EXPECT BROADER/BANDED TYPE SHOWERS/STORMS
THRU MID EVE...THEN SIMILAR TO LAST NIGHT...HAVE A MORE CONCENTRATED
AREA OF RAIN WITH EMBEDDED STORMS NEAR SFC LOW OVER SRN/ERN ZONES
AND ALONG TRACK OF THE SHORTWAVE CENTER. MANY OF THESE AREAS JUST
CAN/T HOLD ANY MORE WATER PER PAST MONTH OR SO OF WELL ABOVE NORMAL
RAINFALL. WILL TREND COOLEST TEMPS FAR ERN ZONES WHERE RAIN SHOULD
LINGER MOST OF THE DAY SUNDAY...AND WARMEST WEST WHERE PARTIAL
SUNSHINE IS EXPECTED BY AFTN. STILL SHOULD REMAIN WELL BELOW CLIMO
FOR LATE JUNE. SUN NIGHT-MON NIGHT IS MORE OF AN UNCERTAINTY...WEAK
MAIN TROUGH LINGERS OVERHEAD WITH NUMEROUS BOUNDARIES ARND. FOR
NOW...WILL JUST HOLD TO CURRENT CHANCE/SLIGHT CHANCE POPS WITH LOW
CONFIDENCE ACROSS THE BOARD ON TEMPS/POPS.
&&

.LONG TERM...
MUCH OF THE SAME AND LITTLE WAS CHANGED WITH ONLY MINOR TWEAKS TO
GOING FCST. GFS JUST WANTS TO LINGER WEAK TROUGH/NW FLOW NEAR RED
RIVER THROUGH THE WEEK AND JUST GO NUTS ON RAIN CHANCES...WHILE THE
UKMET/ECMWF ARE MORE ADAMANT ON BUILDING THE BERMUDA HIGH WNWD
ACROSS THE SRN PLAINS/TX WITH WEAKENING OF THE HUDSON BAY LOW ACROSS
THE NE U.S. I/LL BUY OFF ON THE LATTER...BUT HOLD DIURNAL LOW POPS
FOR EVERY AFTN/EVE THROUGH THE HOLIDAY WEEKEND AND WARMER TEMPS. 05/
&&

.PRELIMINARY POPS/TEMPS...
DALLAS-FT. WORTH, TX   68  83  68  87 /  70  60  20  30
WACO, TX               69  85  69  89 /  80  60  20  40
PARIS, TX              68  81  69  85 /  60  90  30  30
DENTON, TX             67  84  67  86 /  60  60  20  30
MCKINNEY, TX           68  82  68  85 /  60  70  20  30
DALLAS, TX             68  83  68  87 /  70  60  20  30
TERRELL, TX            69  82  69  86 /  70  90  30  30
CORSICANA, TX          70  82  70  87 /  80  90  30  40
TEMPLE, TX             69  85  70  90 /  80  70  30  40
&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL NOON CDT SUNDAY FOR ZONES TXZ092>095...
TXZ102>107...TXZ117>123...TXZ131>135...TXZ142>148...TXZ1 56>162
...TXZ174>175...OR ALONG AND EAST OF A GAINESVILLE...MINERAL
WELLS...HICO...GOLDTHWAITE LINE...INCLUDING D/FW...WACO AND TEMPLE.

&&
Hazardous weather outlook, Jun 26, 3:45 PM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CDT SAT JUN 26 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
345 PM CDT SAT JUN 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS ALONG AND EAST OF A LINE
FROM GAINESVILLE...TO MINERAL WELLS AND GOLDTHWAITE THROUGH NOON CDT
SUNDAY. WIDESPREAD RAIN AND THUNDERSTORMS WILL CONTINUE ACROSS THE
AREA THIS EVENING AND OVERNIGHT. ADDITIONAL RAINFALL ON TOP OF THE
SATURATED SOIL WILL RESULT IN FLOODING.

.DAYS TWO THROUGH SEVEN...
RAIN AND THUNDERSTORM CHANCES WILL DIMINISH FROM THE WEST ON SUNDAY
AFTERNOON...AS THE UPPER LOW RESPONSIBLE FOR THE PRECIPITATION MOVES
SLIGHTLY EASTWARD. HOWEVER...LOW CHANCES FOR MAINLY AFTERNOON AND
EVENING THUNDERSTORMS WILL PERSIST INTO NEXT WEEKEND. THE MAIN
THREATS FROM THIS ACTIVITY WILL BE LIGHTNING AND LOCALLY HEAVY
RAINFALL.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH SUNDAY MORNING.

65/DD

In the hours before

Special weather statement, Jun 26, 7:38 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
738 PM CDT SAT JUN 26 2004

TXZ174-270115-
MILAM-
738 PM CDT SAT JUN 26 2004

...SIGNIFICANT WEATHER UPDATE...

TWO CONVERGING OUTFLOW BOUNDARIES HAVE RESULTED IN SCATTERED
THUNDERSTORM DEVELOPMENT OVER MILAM COUNTY SINCE 630 PM.  THE
THUNDERSTORMS HAVE ALSO PRODUCE MANY REPORTS OF BRIEF FUNNEL CLOUDS
WITH ONE OR TWO NEARING OR REACHING THE GROUND AT TIMES.  THESE
FUNNEL CLOUDS ARE COMMON WITH TROPICAL SYSTEMS AND USUALLY DO NOT
PRODUCE EXTENSIVE DAMAGE OR LIVE VERY LONG.  ADDITIONAL FUNNELS MAY
DEVELOP THROUGH 900 PM.
Special weather statement, Jun 26, 8:20 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
820 PM CDT SAT JUN 26 2004

TXZ160-174-175-270200-
FALLS-MILAM-ROBERTSON-
820 PM CDT SAT JUN 26 2004

...SIGNIFICANT WEATHER UPDATE...

AT 820 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN AND CLOUD TO GROUND LIGHTNING
FROM ROSEBUD...SOUTHWARD THROUGH ROCKDALE...MOVING NORTH AT 15 MPH.
FLOODING OF STREETS AND LOW LYING AREAS WILL BE LIKELY...ESPECIALLY
ACROSS MILAM AND FALLS COUNTY.

IN ADDITION...AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE
AREA...COMBINED WITH A VERY MOIST AIRMASS...WILL LEAD TO CONDITIONS
WHICH MAY SUPPORT SHORT-LIVED FUNNEL CLOUDS OR WEAK TORNADOES. IF
YOU SEE A FUNNEL CLOUD...MOVE IMMEDIATELY TO A STRONG BUILDING.
Local storm report, Jun 26, 9:14 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
914 PM CDT SAT JUN 26 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG    6 NE CAMERON             30.92N  96.91W
06/26/2004                  MILAM               TX   LAW ENFORCEMENT

            WIND DAMAGE TO A GROCERY STORE IN MASYFIELD AND SEVERAL
            TREES BLOWN DOWN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:09 PM CDTFlash Flood WarningFWDFalls3 hr
Jun 26, 9:17 PM CDTFlash Flood WarningFWDLimestone3 hr

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.